Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Problem with periods, weight gain, facial hair growth. Diagnosed with ovarian cyst. Should I consult doctor?

Hello, I am 28 years female. Having problems with my periods, weight gain, facial hair growth. They dont stop even after I take medicines. Had the ultrasound and got diagnosed of Ovarian cysts . Underwent many treatments but dont understand which doctor to visit - gynec or endocrinologist or someone else. Kindly advise
Asked On : Thu, 6 Dec 2012
Answers:  6 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
OBGYN 's  Response
Hello there.

Thanks for writing,

Yes you need to visit a doctor preferably a gynecologist if none of your hormonal tests were abnormal.

In case you have deranged hormonal reports, taking an opinion from an endocrinologist is also advisable though follow up with your gynecologist should continue.

You likely have a condition called POLYCYSTIC OVARIAN SYNDROME where in the above problems do occur.
Mainstay of treatment is weight reduction along with metformin tablet.

The other treatment involve treating the main complaint you are worried about.
If you do not wish to conceive then starting an oral contraceptive pill is a good way of regularizing cycles.
If you wish to conceive then treatment is entirely different with ovulation induction drugs.

Take care.
Answered: Thu, 6 Dec 2012
I find this answer helpful
  User's Response
Hello,

ovarian cysts - could be an indication of polycystic ovaires = PCO
weight problems, hairgrowth and pco = Polycystic syndrome.
also connected to often having later periods, or perod not every 4 weeks but every 5 /6/7/8 weeks or even longer cycles.
Usually any gynaecologist can help you with this problem. But an endocrinologist is also someone you can see.
I woudl suggest going to a gynaecologist and if he/she sees more need they will send you on to the endocrinologist.

All the best
and don`t worry it`s quite common and can be treated

kind regards,
JR
Answered: Thu, 6 Dec 2012
I find this answer helpful
Radiologist Dr. Ganesh Sanap's  Response
Hi, welcome to HCM,
It looks like you are a ovarian problem known as polycystic ovarian disease(PCOD). It causes weight gain, facial hairs and menstrual problems. You should consult gynecologist, if he/she advise then only consult gynecologist.
Remember you have to take long term treatment for the same.
Thanking you.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Infertility Specialist Dr. Dattaprasad's  Response
Hi,
You can visit gynecologist to solve the problem. Mostly your symptoms appear to be due to PCOS.
Wish you good health.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Your symptoms of irregular periods, weight gain and facial hair (hirsuitism), along with ultrasound evidience of ovarian cysts, are indicative of a Polycystic Ovarian Disease (PCOD). You have to consult a gynaecologist for further treatment for this problem. Also, regular physical exercise and diet control are very important to control this problem and prevent further complications such as infertility.

Best wishes,
Dr. Sheeba Stephen
Answered: Thu, 6 Dec 2012
I find this answer helpful
  User's Response
hi welcome to hcm.see if u trying for baby then consult any infertility specialist for further management otherwise consult gynec for ur problem.also do other reports like HSG for checking ur tube.then blood test for hormonal assessment. do regular exercise and yoga to relive stress.try to reduce some weight if ur overweight.
thanks
dr.dhara
dhara.shah84@yahoo.in
Answered: Thu, 6 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor